[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] infusion set blues

----- Original Message -----
From: "Annie Wall"
> "I am about as discouraged as I have ever been since I started the pump.
> Years ago I switched from SofSets to Silhouettes because I kept getting
> infections.  With Silhouettes, I would often get hard, red, sore bumps at
> the site (infection?) and unexplained high BGs. Also, after unexplained
> BGs, upon removing the set, I would often find that the cannula was
> I switched to QuickSets .006 mm and, more often than not, found blood at
> site, after removing it (due to unexplained highs).  I still have a major
> bruise on my stomach after the last QuickSet 2 weeks ago.

I suspect that what you describe causes quite a few people to go off the
pump, or have an extended holiday from it.
Having used nail-like syringe needles in the '60s I find modern syringes
wonderful, but cannulas are without exception pretty awful.  I hesitate to
mention this, but I found that applying Tegaderm to the site *before*
inserting helped a lot.
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml